I'm new here, hope this is an okay place to post this. Sorry it's a bit long but I'm at the end of my rope!
I'm mid-30s, no history of heart issues, and was prescribed Bisoprolol in June after waking up one morning with a constant "racing" heart and high blood pressure that wouldn't go away after a week. Dr thinks it's anxiety related as I had a lot of stress at the time. Initially on 5mg, then moved to 2.5mg because the side effects were so awful I could barely even walk from one room to another. Tried weaning off twice (alternating days of 2.5 and 1.25, then 1.25mg daily) and both times I've been moved back up to 2.5mg daily because after an initial period of a few weeks where I feel amazing I start to feel really awful and my heart starts pounding or palpitating or whatever it's doing.
It's making me miserable. 3 or so hours after taking my tablet, it feels like the left side of my chest is being crushed by a vice, my heartbeat becomes more noticeable (and often poundy), and all day & night I have perpetual cold-like symptoms (post-nasal drip, sniffing, and sore throat). None of this happens on 1.25mg. After months the Dr finally admitted I must be sensitive to it at higher doses, but has kept me on at 2.5mg.
Does this chest thing happen to anyone else? It isn't so noticeable when I'm walking around, but when I sit down (for my job) it feels horrible for hours, with the addition of feeling like maybe my abdominal muscles are really tense? Could this be my body's way of saying it doesn't want to be on this medication anymore? I used to go to the gym every day and my resting pulse was 70ish, but on this drug it sits around 60 or goes as low as 52 (and the chest discomfort increases!) and even months later I feel like I'm wading through custard half the time, especially when my bp is sitting around 99/58.
Silver lining is that most days the chest pressure eases in the evening, but it's just making the anxiety it's meant to be helping even worse. Would be nice to know if anyone else has been through something similar & if it has eased over time. I try to talk to family about it but they just think I'm over-reacting & I'm worried I'll never be free of this stupid drug.
Sorry this was so long, I'm just sick of going back to my GP every week & feeling like I'm getting nowhere.